My Mother (78) is well into dementia. She is taking both Aricept and Namenda XR. Anyone experienced this symptom?

Follow
Share

About a month ago, she started saying that she was seeing two of everything on the television screen. Is this common with dementia patients? Has anyone experienced this symptom with a loved one?

This question has been closed for answers. Ask a New Question.
3

Answers

Show:
The only bad side effect my mom had from Aricept was diarrhea. The Aricept wasn't helping her memory and the diarrhea was bad enough to cause problems so we discontinued the med. A lot of meds do cause double vision as a side effect...wouldnt surprise me if it is your mom's meds but I would have her vision checked anyway.
Helpful Answer (0)
Report

The 1st answer is very good!
My husband had this happen in his mid 60s and found that 1 eye was wandering. He went to his optometrist to learn what was wrong. His glasses had to be made with prisms and maybe some other corrective measures to help keep his eye from wandering. It happened mostly when he tired, so later in the day. Just a possibility.
Helpful Answer (1)
Report

Mike6320, have you talked to her doctors about this in the last month? That is where I would start with any new or changed symptom.

Is it only on the television screen? She doesn't see two of you or two bowls of cereal, for example? I had a problem with blurred vision that seemed most prevalent with a computer screen. I called my pharmacist and asked if it could be a reaction to I drug I had recently started. At first he said he hadn't heard of that reaction but he'd look it up. He came back and said he was surprised to see it was a fairly common reaction, even though mine was the first case he'd encountered. I called my doctor and stopped the drug. Vision cleared up. This is just to suggest that a change in vision COULD be a drug reaction. Go over all of her meds with the pharmacist where she gets her drugs. Usually they are very happy to provide this service.

Some kinds of dementia can effect depth perception. I wouldn't be surprised if other aspects of vision were impacted by some kinds of dementia also. This is what you can discuss with her doctor.

If her pharmacist and doctor can't come up with something to try, my next step would be to have her vision checked.

Good luck!
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.